Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had hysterectomy, taking ibuprofen. Feel line urinary tract infection and bladder not emptying completely. What to do?

User rating for this question
Answered by

Practicing since : 2010
Answered : 5788 Questions
Please send this message to Doctor XXXXXXX XXXXXXX as he is familiar with my symptomology, medicines, and medical history.
My dear Dr. XXXXXXX I had the hysterectomy on 11 XXXXXXX and came home on Friday XXXXXXX 14. I am able to sustain myself quite well on 400mg ibuprofen every 6 hours. I feel like my recovery is going well. None of sickness I felt with the cyst which was the size of a grapefruit or more and no cancer. Stitches will be removed next Wednesday as I requested a few more days rest before we drove back to the hospital over an hour away.
How much do I have to worry while I'm convalescing with the possible occurrence of a bladder not emptying completely? I had a catheter in from after surgery Tues.11 through early Friday morning when I left the hospital without one.
At this point I don't feel the symptoms of a uti. I seem to be emptying well, but how do I know?
Thank you for any suggestions that you may have. I'm happy that I had the energy to write. I think I'll go take a nap. I do walk up and down my long driveway every day that it does not rain. XXXXXXX
Posted Tue, 9 Jul 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 25 minutes later
good to hear from you. I was waiting for your surgery to get over. I am happy that all went good. :-)
After removal of catheter usually there is slight problem in urination. The sphincter of bladder is dilated by catheter so you really dont need to pass urine, it just flows down to the bag.
Now when the catheter has been removed, a bit different sensation might be there.
Dont worry you will be fine. Although chances of Uti are there but then you will have burning in urine, if any such thing happens let me know.
Its good that there are no complications and you are recovering well.
Let me know if you have any other doubts. Wishing you a speedy recovery.
Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor